Carol - Helpful info on Side Effects

forme
forme Member Posts: 1,161 Member
Hi Carol,

I thought it would be helpful to start a new thread for you.

I read in your last post about you receiving your Neulasta injection, I believe today.
This has the potential to cause some real bone pain, as it helps to grow new cells at a fast rate.
Many Oncs just give you narcotics, which is fine but there is another option that really works great.

This is a real great trick to ease the pain that follows.

Take Claritin the day of or before your injection and for 3 to 4 days after. It has proven to really lessen the pain. I have heard that some folks also take an anti inflamatory such as ibuprofin along with it to reduce the inflamation.

Be sure to take Claritin, not Clartin-D.

I know that you are now taking loads of meds, but this is one that has a huge benefit.
Anything that can lessen the side effects of treatment is a great thing.

Thinking of you,
Lisha

Comments

  • allmost60
    allmost60 Member Posts: 3,178
    Bumping up ^^^^^
    Great tip Lisha, so I'm bumping it up to the top of discussion...I hope Carol see's this. I never had any shots to boost my counts.. Hope all is going ok with you. We head to the river at noon tomorrow, so I'm excited to get away for some peaceful R&R! We will be back on Sunday afternoon. Love ya...Sue
  • cbpgill26
    cbpgill26 Member Posts: 68 Member
    allmost60 said:

    Bumping up ^^^^^
    Great tip Lisha, so I'm bumping it up to the top of discussion...I hope Carol see's this. I never had any shots to boost my counts.. Hope all is going ok with you. We head to the river at noon tomorrow, so I'm excited to get away for some peaceful R&R! We will be back on Sunday afternoon. Love ya...Sue

    Bumping up almost 60
    Wonderful you are going to the river. I wish i could go anyplace. I am thrilled for you Sue. In-for is wonderful. I love my friends. Thank you.
  • cbpgill26
    cbpgill26 Member Posts: 68 Member
    I could hug your neck lovely lady. I took on my on an ibuprphen before the post you made. I can't take claritin cause I take singulair for asthma. It is 2 am again and I am feeing just so tired. Had a major meltdown of tears yesterday. I am suuffering the dreaded not going to the bathroom syndrome. Took something toxic last night hope today is fruitful(pun.) Also first nite i did not want to eat anything at all and did not since yesteday morning. Worrysome. Thank you so much. So far just exaustion and weakness. Enough to say the least.
  • allmost60
    allmost60 Member Posts: 3,178
    cbpgill26 said:

    Bumping up almost 60
    Wonderful you are going to the river. I wish i could go anyplace. I am thrilled for you Sue. In-for is wonderful. I love my friends. Thank you.

    You sound better tonight...
    Hi Carol,
    I see you are still up...(thanks to the pred I'm guessing)! I live on the West Coast,Yakima Washington, so it's 12:26 a.m here. Where are you located? I was just getting ready to shut my lap top down for the night and then decided to check the group first in case you were having difficulties sleeping....and...here you are! How's it going tonight? Did you get your shot today? I didn't have to get any shots to boost my counts, so I can't help much in that area. I know John and Vinny had shots to boost their blood counts, especially Vinny. He had a really scary time with his blood counts dropping, but came through it all really well. Did you get a night time sedative to help take the edge off of the prednisone? It's nasty S*#T and my heart goes out to all of of us that have to take it. By the way Carol...I take Senekot-S tablets for constipation and they work GREAT!Take 2 at night after diner, and by morning the bowels move very peacefully like clock work after my coffee. Well, I really need to get to bed, as my grandbaby Lizzie will be here by 7:00 in the morning. I hope you have a more peaceful night tonight.
    Sweet dreams...(I hope)..Love...Sue (FNHL-2-3A-6/10)
  • jimwins
    jimwins Member Posts: 2,107
    cbpgill26 said:

    I could hug your neck lovely lady. I took on my on an ibuprphen before the post you made. I can't take claritin cause I take singulair for asthma. It is 2 am again and I am feeing just so tired. Had a major meltdown of tears yesterday. I am suuffering the dreaded not going to the bathroom syndrome. Took something toxic last night hope today is fruitful(pun.) Also first nite i did not want to eat anything at all and did not since yesteday morning. Worrysome. Thank you so much. So far just exaustion and weakness. Enough to say the least.

    You're doing great, Carol !
    Hi Carol! You do sound better.
    Meltdowns are allowed :).

    I had problems with constipation during my treatments and
    senokot was part of the routine. I got wise and started taking it
    a day or two before I started treatment. Otherwise, I typically would
    go three days without "going" which was way abnormal and uncomfortable for me.

    You're getting the first round under your belt and it sounds like you're handling
    it well. It will get better as you go along. Certain effects are always gonna
    be there during treatment (like fatigue). My treatments were in the hospital.
    I tried to walk 20-30 minutes each day (when I felt like it). That also helped
    with the "going" problem ;) and avoided them giving me a shot in the hip to
    prevent blood clots.

    You're doing great and I'm proud of you!

    Hugs and positive thoughts,

    Jim
    DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)
  • anliperez915
    anliperez915 Member Posts: 770
    cbpgill26 said:

    I could hug your neck lovely lady. I took on my on an ibuprphen before the post you made. I can't take claritin cause I take singulair for asthma. It is 2 am again and I am feeing just so tired. Had a major meltdown of tears yesterday. I am suuffering the dreaded not going to the bathroom syndrome. Took something toxic last night hope today is fruitful(pun.) Also first nite i did not want to eat anything at all and did not since yesteday morning. Worrysome. Thank you so much. So far just exaustion and weakness. Enough to say the least.

    Hi Carol
    Hi Carol,
    I remember when I had my meltdowns, I think we all went through them and maybe once in while we still have them! The Big "C" is really hard to deal with and people that don't have it sometimes really can't understand what we're going through. Just hang in there sweetie, it will get better as time goes by. Take care (((HUGS))

    Sincerely,
    Liz
  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,803 Member
    Side-Effects
    I had severe pain initially from Neulasta, and had to be subsequently reduced to a half dose, but it still did the job wonerfully, and kept my WBC counts very high. I will mention, however, that I had suffered 18 fractures years earlier, and therefore had a lot of arthritis, which undoubtedly aggrevated the pain a lot. Hopefully, you will not have a pain reaction to it. Max